Periods after pill

(45 Posts)
LAM1 Thu 14-Nov-13 16:52:56

Hi,
Just after some real life thoughts rather than averages from google.
I came off the pill after 12 years at the start of September as we are going to TTC. But I haven't had a period since.
So my question is, how long did it take for your periods to return?!

Thanks!

iwantalittleone Fri 15-Nov-13 08:40:17

Hi

I came off the pill at the of May, had 2 periods then nothing for 3 months. It was really frustrating but I think I made it worse by stressing about it. It's so much easier said than done but try really hard to just forget about it as stressing definitely makes it worse!

I've now had AF for over two weeks, I wished for it so hard now it wont stop!!

It's so frustrating to hear but try and be patient, the more you think about it, the less likely it is to happen!!

Good luck!

blamber Fri 15-Nov-13 14:22:13

My period came about 3-4 months after stopping and I had been on it for about 15 years. It can take up to 6-12 months though! But if it hasn't come back after 6, just go see your GP to ask his/her opinion.

Cakebaker35 Fri 15-Nov-13 14:30:03

First time around, I came off the pill after 15 yrs and had no periods....then finally realised i was pregnant 8 wks later! This time around, had some spotting about 2 weeks after but not really a proper period, then had a period after around 6 weeks. Having spoken to a few friends it really really varies a lot.

When I came off after about 7yrs my reverted straight back to my 32 day cycle but I suppose the one thing my body can be relied on for is being hormonal!
I know it's easier said Tuesday

Woops! Easier said than done! But they not to stress and just look after yourself

LAM1 Fri 15-Nov-13 15:42:28

Thanks ladies! I just don't know what to expect and haven't yet TTC as was wanting to get my body back to normal first. The idea had been to TTC early 2014 but am now stressing about the lack of period activity! I know stressing doesn't help and work is mad at the moment causing more stress. As you say easier said than done.

Ps could someone give me the translations of the abbreviations?! Being new on here it's all very confusing!

blamber Fri 15-Nov-13 20:38:15

acronyms are here : www.mumsnet.com/info/acronyms

firemansamsmam Fri 15-Nov-13 20:47:01

I think it may sometimes be affected by the type of pill you were on. First time round I came off my pill and was pregnant within a month. Second time around it took 6 months to get a period, then had intermittent cycles after that. My doctor said that the pill I'd been taking takes a while to work itself out of the system. I was on cerazette.

LAM1 Sat 16-Nov-13 07:36:52

I can start to decode some of the messages now, brilliant!!

Because of another issue I have a scan in a couple of weeks so that should give me a clue if things are ok or not. So I am just being impatient! Plus reading some stories on here makes me realise I'm lucky to be getting the scan so soon, it seems others have had to wait much longer. Have already managed to convince myself there is a greater issue by the lack of periods. Must stop thinking like that!

blamber Sat 16-Nov-13 15:16:44

Two months really isn't long at all, so try not to worry. It will come.

1974rach Sat 16-Nov-13 15:41:48

I stopped taking Cerazette about a week ago, I've had a withdrawl bleed ( I think) just waiting for my proper period.

If it helps, I had a break from the pill about this time last year and same as this time, had a withdrawl bleed and a full period 27 days later.

Everyone is different, might be worth having a chat to the practice nurse? or pop to family planning (is there still such a thing?)

lalanic Sun 17-Nov-13 10:25:33

Try not to worry - I was in same boat 3 weeks ago and frantically googling to find out what I could do to bring mine on as it had been 4 months. Finally got AF last week.

Biggest cliché ever but try not to worry xx

BlondieTinsellyMinx Sun 17-Nov-13 10:32:23

I was on the pill for 14 years and was told by the GP periods usually come back within 6m.

It turned out mine hadn't come back as my thyroid had gone underactive. Within 2 weeks of starting drugs for that, my cycles came back, and I was soon pg. If you have cold hands and feet and excessive tiredness ask for a thyroid test and ask for the results. DO NOT be fobbed off with "in the normal range" - for women of childbearing age, TSH should be between 0.5 to 2.0

Good luck!

LAM1 Sun 17-Nov-13 11:10:48

Thyroid test has been done recently due to another issue so that's ok.
I am just being impatient, I just want to know its all working as it should be! Shall try not to stress....

LAM1 Sun 17-Nov-13 11:12:37

Actually, I may ask for my results of the thyroid test, as all I got was "it's in the normal range". Never connected that to freezing hands and feet, interesting as i get that!

blamber Sun 17-Nov-13 12:48:46

It differs per lab what the normal range is, but some say anything under 4 is normal. So it might well be worth asking for your result, because as blondie said ideally it would be under 2.

pinsent Sun 17-Nov-13 22:47:45

Hi Ladies,
Hope you don't mind me jumping on board this thread. I'm in a similar position. Currently on cd59 after coming off the pill & no sign of AF yet. Also I know I haven't ovulated yet as I am doing my BBT. Has anyone tried agnus cactus (think that's what it's called) to get things going again? I've read mixed things about it. Thanks.

pebble82 Sun 17-Nov-13 23:49:28

I'm on cd38 now and no sign yet (after cerazette). Today I have had some pains in what feels like my ovaries. Never had that before, it's a bit like a stitch or a pulled muscle that hurts more when I move. Not sure if this is ovulation pain or something wrong (I googled it and the scary internet suggestions are anything from appendicitis to PCOS!). Guess we should just hang in there and be patient. Although I share your frustration with mother nature's laid back approach.

iwantalittleone Mon 18-Nov-13 12:56:56

Lalanic - how long has your AF lasted for? Mine's coming up for 3 weeks and no sign of slowing, I'm started to get a bit worried! I keep getting a pain on my left hand side too, trying not to google!

Pinsent - I took this and it took AF 3 months to appear, I can't say that it was definitely Agnus Castus that brought it on though.

happygoluckyinOz Wed 20-Nov-13 05:46:17

Would you mind saying which type of pill you were using? As I'd heard the type you are on can make a difference with when you fertility comes back.... or is this irrelevant?!

I'm on microgynon 30 and have been for years. I came off it in August for around 3 weeks before having a freakout and going back on, didn't have any AF in those 3 weeks (not that I expected to).

Hi all! I came off the pill last month (marvelon) and waiting for my af to show tomorrow. Im abit worried it wont show as im not getting alot of af symptoms and just feel empty.... but reading these messages i can see it could take a while. Its so frustrating isnt it?!? Oh well I suppose all we can do is keep our fingers crossed and hope our bodys give us what we want

toots123 Wed 20-Nov-13 12:17:48

Can I ask how your AF is when it eventually comes? Sore?
Or not?

The reason I askbis bexabecause two years ago I changed from the injection to the pill and experienced terrible cramps for around two weeks. If ive ever to experience that again I will consider a sex change grin

iwantalittleone Wed 20-Nov-13 12:24:12

Babyspice - I came off Marvelon at the end of May, had 2 periods then nothing for 3 months. i really think that's because I was stressing about it though!

Toots - Hasn't been too sore. A few cramps but nothing major, it's just never-ending. At least, that's how it feels at the mo!

LAM1 Wed 20-Nov-13 12:48:31

Having read all the replies on here and a couple of other threads, there doesn't rely seem any conection between brands and length of time for that first AF once stopping. Guessing its just so individual which is why the averages are so long. Like others have said its frustrating and worrying but I guess all we can do is sit and wait, and for me find out what my thyroid result actually was...,

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now